Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 310, NWS Fort Worth, TX

June 10, 2023Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 10, 2023, 4:27 PM CDT for Anderson County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2023, 4:27 PM CDT (21:27 UTC)
Expired
Jun 10, 2023, 5:30 PM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Anderson County, TX

The radar

The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2023-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2023-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WUUS54 KFWD 102127
SVRFWD
TXC001-102230-
/O.NEW.KFWD.SV.W.0310.230610T2127Z-230610T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
427 PM CDT Sat Jun 10 2023

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern Anderson County in central Texas...

* Until 530 PM CDT.

* At 427 PM CDT, a severe thunderstorm was located 7 miles northeast
  of Montalba, or 14 miles north of Palestine, moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Frankston, Berryville, Lake Palestine, Brushy Creek, Poynor, Pert,
  Bradford, Bois D'arc, Todd City and Neches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3173 9536 3174 9537 3173 9537 3191 9578
      3204 9576 3209 9543 3206 9544 3204 9542
      3203 9544 3201 9543 3199 9545 3196 9545
      3193 9542 3185 9545 3182 9540 3176 9540
      3173 9534 3170 9531
TIME...MOT...LOC 2127Z 290DEG 20KT 3197 9568 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reeves
1 follow-up statement
582 
WWUS54 KFWD 102200
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
500 PM CDT Sat Jun 10 2023

TXC001-102230-
/O.CON.KFWD.SV.W.0310.000000T0000Z-230610T2230Z/
Anderson TX-
500 PM CDT Sat Jun 10 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN ANDERSON COUNTY...

At 500 PM CDT, a severe thunderstorm was located 11 miles south of
Frankston, or 11 miles northeast of Palestine, moving southeast at 20
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Todd City, Neches and Pert. 

LAT...LON 3185 9565 3204 9556 3201 9543 3199 9545
      3196 9545 3193 9542 3185 9545 3182 9540
      3176 9540 3173 9534 3172 9533 3173 9536
      3174 9537 3173 9537
TIME...MOT...LOC 2200Z 296DEG 16KT 3189 9552 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reeves

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:51 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 10, 1:51 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
151 PM CDT Sat Jun 10 2023

...New Long Term...

.SHORT TERM... /Issued 126 PM CDT Sat Jun 10 2023/
/Today and Tomorrow/

An overnight MCS moved across the Central Plains last night with
the leading edge of its cold pool now draped across North Texas.
Deep convection still continues, but it has generally remained
across East Texas outside of our forecast area this morning. The
leading edge of the boundary is now situated from about Canton to
D/FW to Decatur to Mineral Wells. There is a sharp (for June)
temperature gradient along the boundary as well as a notable wind
shift...both of which should help with convective initiation over
the next several hours. Latest AMDAR/aircraft soundings out of
Dallas-Love Field indicate the morning stable layer is mostly
eroded, however there remains a modest amount of (waning) mixed
layer inhibition and mid-level subsidence at this time. Ahead of
the boundary, surface temperatures have climbed into the mid 90s
with a few more hours of heating to go. This heating will only
deepen the mixing, and point toward an increased severe threat
once storms are able to develop. Over the past hour or so, a
shallow cumulus field has developed along the stalled boundary.
There has been little to no vertical development with the Cu thus
far, but we do expect that to change in the coming hours as a weak
shortwave trough moves in from the west and subsidence on the back
side of the MCS loosens its grip.

We're expecting the first storms to develop along the stalled
boundary as early as 2 PM with more expansive coverage through
the afternoon into the evening. MLCAPE values are forecast to
range between 2000-3500 J/kg with mid-level lapse rates between
8-9 deg C/km. Although the deep-layer shear is weak, there is
still plenty of instability and near liner 0-6 km hodographs to
support localized supercells, particularly at the onset of the
event. The storms will develop over a deeply mixed boundary layer
(about 3 km high) with a layer of mid-level dry air. Both of these
features will promote rapid downdraft acceleration, increasing
the threat of damaging wind gusts. Isolated hail up to 2-3" will
be possible this afternoon with any supercells and damaging wind
gusts upwards of 70 mph will be possible under just about any
storm this afternoon.

After the first storms develop, additional storms will develop
along outflow boundaries and create a rather messy convective
mode later in the day. Strong cold-pools will be the name of the
game, which favors upscale growth after just a couple hours of
convective initiation. Expect broken linear segments to develop
by late this afternoon into the evening roughly along/east of I-35
and south of I-20. The severe main threat will switch to damaging
wind gusts as the complex moves off to the east-southeast through
the evening, eventually exiting into East/Southeast Texas
tonight. Once the storms grow upscale, the flash flood threat will
ramp up as well. Isolated instances of flash flooding will be
possible, especially if any cold pools align from NW to SE and
promote training storms.

After the storms clear out this evening, south flow is expected
with temperatures in the upper 60s/low 70s. Tomorrow is shaping up
to be another hot day with highs climbing into the upper 90s to
low 100s. A weak cold front is expected to sag into North Texas
in the afternoon. Similar to today, the front may serve as a
focused source of ascent for thunderstorm development. The main
difference between tomorrow and today is that there will be modest
mid-level ridging over the region that may squash any convective
attempts from materializing. For now, we have capped PoPs at 20%,
but there will be a conditional threat of severe weather if storms
are able to develop.

Bonnette

&&

.LONG TERM... /NEW/
Update:

The discussion below is still largely on track, but it is worth
noting that the MOS guidance continues to undercut the NBM in
regard to high temperature almost each day this week. Given the
slight weakness of the mid-level ridge over the Southern Plains,
we have nudged the high temperatures down a degree or two each
day. The weaker ridge will also allow for a weak front to hover
near North Texas for much of the week with daily rain/storm
chances until late in the week and next weekend when the apex of
the mid-level high starts to shift over Texas.

Bonnette

Previous Discussion:
/Next Week/

Fortunately, the front will bring a brief reprieve from the heat
for much of North Texas on Monday, with afternoon temperatures
remaining in the mid 80s to low 90s. Further south across Central
Texas, a hot afternoon in the mid to upper 90s is expected, but
most locations will be spared from triple digit temperatures.
Storm chances will return Monday evening as a shortwave trough
passes over North Texas during peak heating, potentially resulting
in the development of scattered showers and thunderstorms near the
stalled frontal boundary. Models offer a wide variety of solutions
Monday evening, which is likely attributed to significant
disagreement in available moisture. However, if storms are able to
develop, they would likely be severe, especially for areas south
of I-20 where hot temperatures will result in high instability.

The rest of the week will feature a warming trend, with widespread
triple digit temperatures expected Wednesday and beyond. A Heat
Advisory may be needed by late in the week, as heat index values
will likely exceed 105 degrees across portions of the area both
Thursday and Friday. A sub-tropical ridge over Mexico will keep
rain chances near zero for most of the area. The main exception
will be across eastern North Texas where a couple passing
shortwave troughs may bring some low chances for showers and
storms mid to late next week.

Barnes

&&

.AVIATION... /Issued 126 PM CDT Sat Jun 10 2023/
/18Z TAFs/

NE flow prevails at the D10 airports after an outflow moved across
the region earlier this morning. The winds will veer and become
out of the E-SE in the next hour or so. The boundary is stalled
over the southern D10 terminals, which will soon become a focus
for thunderstorm development this afternoon.

We have moved the timing of VCTS up to 20-01Z and the timing for
TS on station up to 21-23Z...although there may still be some
minor changes in the timing to come. Scattered storms are expected
to develop INVOF the D10 terminals with strong outflows under each
storm. These outflows will create strong wind gusts that may be
erratic at times. Any storms that develop should move east-
southeast late in the day and move out of the DFW cornerposts
after 02-04Z. Similar TS timing is expected at ACT, but delayed
by a couple hours.

South flow will then prevail tonight with a surge of MVFR stratus
moving into Central/East Texas early tomorrow morning. A cold
front is expected to move into North Texas tomorrow that may
develop additional storms INVOF D10 and bring a northerly wind
shift. For now, we have sided to keep those finer details out of
the TAF in favor of including more detail with today's weather.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  99  73  91  71 /  70  20  20  20  30
Waco                72  99  74  95  71 /  60   5  10   5  10
Paris               68  93  69  85  66 /  50  20  10  20  40
Denton              68  98  69  89  67 /  50  20  10  20  30
McKinney            70  95  70  88  69 /  60  20  10  20  30
Dallas              72  99  73  92  71 /  70  20  20  20  30
Terrell             70  96  72  90  70 /  70  20  20  20  30
Corsicana           71  97  74  93  73 /  70  10  20  10  20
Temple              71  99  72  98  71 /  50   5   5   5  10
Mineral Wells       68 100  70  91  70 /  30  20  10  10  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 10, 1:34 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
134 PM CDT Sat Jun 10 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
134 PM CDT Sat Jun 10 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered severe thunderstorms are expected this afternoon. The
primary threats are large hail and damaging wind gusts. Flash
flooding is also possible late this afternoon and evening generally
east of I-35 and south of I-20.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Low thunderstorm chances return Sunday afternoon and continue each
day through early Wednesday, primarily along and north of the I-20
corridor. Severe weather can't be ruled out.

Heat index values will approach 105 degrees Sunday afternoon. Heat
advisory criteria will likely be reached later in the upcoming week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for parts of North and Central Texas
this afternoon and evening. As always, any reports of severe weather
or flooding are always appreciated.

In the hours before

Local storm report, Jun 10, 3:51 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
351 PM CDT Sat Jun 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     Hail             8 SE Malakoff           32.09N 95.93W
06/10/2023  E1.00 inch       Henderson          TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

MAS
Local storm report, Jun 10, 3:53 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
353 PM CDT Sat Jun 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Hail             2 SSE Waxahachie        32.38N 96.84W
06/10/2023  E0.75 inch       Ellis              TX   Public

            Report from mPING: Dime (0.75 in.).

&&

MAS
Local storm report, Jun 10, 4:02 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
402 PM CDT Sat Jun 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     Hail             4 WSW Garrett           32.34N 96.71W
06/10/2023  M1.25 inch       Ellis              TX   Storm Chaser

            Video of Quarter and Half Dollar Sized Hail
            on social media SE of Waxahachie, TX.

&&

MAS
Local storm report, Jun 10, 4:06 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
406 PM CDT Sat Jun 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     Hail             1 SW Ennis              32.33N 96.65W
06/10/2023  E1.50 inch       Ellis              TX   Public

            Public report of Ping Pong Ball (1.50 in.)
            hail.

&&

MAS
Local storm report, Jun 10, 4:16 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
416 PM CDT Sat Jun 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     Hail             1 NW Corsicana          32.09N 96.48W
06/10/2023  M1.00 inch       Navarro            TX   Emergency Mngr

            EM reported quarter size hail 1 W of
            Corsicana.

&&

MAS
Local storm report, Jun 10, 4:26 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
426 PM CDT Sat Jun 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Hail             3 N Corsicana           32.13N 96.47W
06/10/2023  M2.00 inch       Navarro            TX   Trained Spotter

            Golf ball to hen egg sized hail reported in
            Corsicana.

&&

MAS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:24 AM CDTSpecial Weather StatementFWDLamar36 min
Jun 10, 2:29 PM CDTSpecial Weather StatementFWDVan Zandt31 min
Jun 10, 2:52 PM CDTSevere Thunderstorm WarningFWDHenderson53 min
Jun 10, 3:11 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson64 min
Jun 10, 3:33 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman, Navarro57 min
Jun 10, 4:08 PM CDTSevere Thunderstorm WarningFWDNavarro67 min
Jun 10, 4:45 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDPalo Pinto, Stephens60 min
Jun 10, 4:47 PM CDTSevere Thunderstorm WarningFWDEllis, Navarro58 min
Jun 10, 4:57 PM CDTAreal Flood AdvisoryFWDNavarro2 hr
Jun 10, 4:57 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDAnderson, Freestone63 min
Jun 10, 5:07 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDHill, Limestone, Navarro53 min
Jun 10, 5:14 PM CDTSevere Thunderstorm WarningFWDNavarro46 min
Jun 10, 5:39 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker66 min
Jun 10, 5:41 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon64 min
Jun 10, 5:45 PM CDTSevere Thunderstorm WarningFWDNavarro15 min
Jun 10, 5:58 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro62 min
Jun 10, 6:14 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton61 min
Jun 10, 6:37 PM CDTSevere Thunderstorm WarningFWDHood, Somervell38 min
Jun 10, 6:43 PM CDTSevere Thunderstorm WarningFWDLeon24 min
Jun 10, 6:57 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.